MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941828270
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.The >70% stenosed target lesion was located in the mildly tortuous and mildly calcified in obtuse marginal artery.Following pre-dilation, a 2.75 x 28mm synergy xd drug-eluting stent was advanced for treatment.However, the device would not cross the lesion.The physician pulled the stent back out and it was noticed that the stent was damaged and looked like it got caught on something and "unraveled." the device was removed and the procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
It was reported that stent damage occurred.The >70% stenosed target lesion was located in the mildly tortuous and mildly calcified in obtuse marginal artery.Following pre-dilation, a 2.75 x 28mm synergy xd drug-eluting stent was advanced for treatment.However, the device would not cross the lesion.The physician pulled the stent back out and it was noticed that the stent was damaged and looked like it got caught on something and unraveled.The device was removed and the procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluation by mfr: the synergy xd mr ous 2.75 x 28mm stent delivery system was returned for analysis.A visual examination of the stent found stent damage with the strut damaged in the mid section of the stent.The device was returned with a second stent caught in the crimped stent that was expanded and streched.The undamaged crimped stent od (outer diameter) was measured using a snap gauge and was within maximum crimped stent profile measurement.The balloon body was reviewed; no issues were noted on the balloon cones.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual and tactile examination of the outer and mid-shaft section and visual examination of the inner lumen found no issues with the extrusion shaft.No other issues were identified during the product analysis.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13318334
Report Number2134265-2022-00539
Device Sequence Number5022877
Product Code NIQ
UDI-Device Identifier08714729980919
UDI-Public08714729980919
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2023
Device Model NumberH7493941828270
Device Lot Number0027806327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexUnknown
Patient Weight91 KG